Twins die after Hepatitis B vaccination

By Nguyen Hai   October 16, 2019 | 06:30 pm GMT+7
Twins die after Hepatitis B vaccination
A doctor prepares a vaccine shot. Photo by Reuters/File.

A pair of newborn twins died after getting Hepatitis B vaccination in the central Nghe An Province last Friday.

The three-day-old girls, each weighing three kilograms, underwent preliminary tests before being vaccinated by doctors of the Tay Bac General Hospital, a provincial public hospital.

A few hours after the vaccination, the twins started to exhibit unusual symptoms. One died on the same day, while the other died the day after.

Their cause of death was determined to be respiratory and circulatory failure due to a rare congenital metabolic disorder, said officials from Nghe An Department of Health and doctors from the Vietnam National Hospital of Pediatrics on Wednesday.

The hospital reported that 16 other babies receiving shots from the same batch on the same day are normal.

Children’s death after vaccination is not unheard of in Vietnam. In January, a two-month-old baby in Hanoi died a day after being injected with ComBE Five, a vaccine against diphtheria, whooping cough, tetanus, hepatitis B and Haemophilus influenzae type B. It was said later that her death was caused by anaphylaxis.

Doctors recommend that parents should carefully watch their children for at least 24 hours after vaccination to stay alert for possible side effects.

 
 
go to top